Thunderstorm Wind, Hamilton
- When
- June 19, 6:43 PM MST
- Where
- Hamilton County, 0.88 mi NW of Coolidge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.040, -102.010
Winds gusted to approximately 60 MPH.
A cold front moved across the region during the afternoon hours with thunderstorms pushing out of eastern Colorado and northwest Kansas around sunset. Wind gust were the primary threat with timing of the storms seeing damaging gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A cold front moved across the region during the afternoon hours with thunderstorms pushing out of eastern Colorado and northwest Kansas around sunset. Wind gust were the primary threat with timing of the storms seeing damaging gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 19, 4:00 PM MST, 2 hours 43 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 600 PM CDT Sat Jun 19 2021 ...Updated mesoscale discussion... .MESOSCALE DISCUSSION... Issued at 600 PM CDT Sat Jun 19 2021 Severe weather threats are increasing across west central and portions of southwest Kansas as thunderstorms approach the area from eastern Colorado. A line of thunderstorms over northeast Colorado is expected to become more organized as it moves into northwest Kansas by early evening. These storms will be interacting with a frontal boundary that extends along Highway 96 and extending northward from there toward the Nebraska border. The main severe weather threats from this line of storms will be strong to damaging wind gusts of 70 to 80 mph along with hail up to half dollar size. There is also an outside chance that storms developing along the frontal boundary could produce a few tornado spinups. The storms should move through the area from Scott City to Hays from around 9 pm to Midnight CDT. Farther south, more widely scattered thunderstorms over southeast Colorado are expected to move into the Syracuse and Lakin areas by 800 pm CDT. These storms will also have a threat for hail up to golf ball size and 60-70 mph wind gusts. The severe weather threat from these storms is not expected to be as widespread and storms are expected to weaken as the storms move farther into southwest Kansas. && .SHORT TERM...(This evening through Sunday) Issued at 319 PM CDT Sat Jun 19 2021 A stationary front that was straddled southwest-east across our area this morning is looking a little more like a warm front this afternoon as expanding mid and high clouds have generally cut the temperates several degrees off the kind of heat we saw yesterday at this time. There is a strong gradient of CAPE across that boundary going northward as the available moisture in the layer is much higher noted by PWATS in excess of an inch and impressive MCS maintenance parameter values north of DDC, as well a extending sw into the Elkhart sfc low area. The HRRR has been showing hour to h our variations of cold pool generated linear convection developing out of eastern Colorado and northwest Kansas entering our west central Kansas counties perhaps by around 830PM CDT / 730PM MDT with best risk potential for 60 to 70 mph wind gusts while weakening along the southern half but having he best chance to maintain and cold pool/updraft convergence zone balance along the I-70 corridor though around 11pm. On Sunday, Thunderstorms may develop along a stalled sfc boundary in the late afternoon with sufficient surface differential heating along the front to trigger updrafts development. If this occurs, the best area will be from around Pratt county to Clark State lake area and quickly moving eastward. Not all of the convective allowing models are onboard with this, however as the most robust organized development is pronounced in all the CAM over far eastern Kansas along the said front. Additionally, leftover outflow boundaries from the previous night's convection may muddy the waters on certainty with respect to this. .LONG TERM...(Sunday night through Saturday) Issued at 319 PM CDT Sat Jun 19 2021 Sunday night, the northern and central high plains will be in an axis of a sharply amplified upper trough that will quickly transition into northwest upper flow by Monday, placing our area under northwest flow aloft. Additionally, reinforcing, cooler drier high surface pressure airmass will be moving equatorward into the Mississippi valley and central Plains. A combination of forcing for ascent due to the northwest flow jet in a weakly unstable mid level airmass with enough shear present to propagate a few rotating storms across the area Sunday night, and into early Monday morning, possibly resulting in a few marginally severe or more likely...mainly sub severe elevated hail storms. This will lead to much cooler temperatures on Monday owing to both cold advection and leftover moisture from the clouds and precipitation itself. Monday has been dramatically cut to the mid 70s for afternoon highs. The reprieve is very short lived however as the next plume of downslope high terrain air descend onto the central Plains, ramping temperatures likely back into the low 100s on a widespread basis by Wednesday. Dryline convection may become an issue to figure out by Wednesday and Thursday afternoon in out easternmost counties judging by the signals from the global spectral models. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 444 PM CDT Sat Jun 19 2021 VFR is expected through much of TAF pd. The main concern is thunderstorms late tonight for KHYS, KGCK, KDDC. The main threat will be a W/NW wind of 30-45 knots should the storms remain organized. Possible higher wind gusts too if the storms are severe by then. Have included higher W/NW winds in the 04-06Z period. Some uncertainty so will continue to monitor and amend TAFs as needed. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 101 61 77 / 40 0 50 20 GCK 67 97 59 76 / 50 0 50 20 EHA 66 99 59 76 / 30 0 30 10 LBL 70 101 61 77 / 30 0 30 10 HYS 69 95 60 77 / 70 0 60 30 P28 76 104 65 79 / 10 10 40 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Gerard SHORT TERM...Russell LONG TERM...Russell AVIATION...Sugden
Hazardous Weather Outlook National Weather Service Dodge City KS 512 AM CDT Sat Jun 19 2021 KSZ030-031-043>046-061>066-074>081-084>090-201015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 512 AM CDT Sat Jun 19 2021 /412 AM MDT Sat Jun 19 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- An organized cluster of thunderstorms will develop across eastern Colorado this afternoon and evening, which will move east across west central and northwest Kansas. The best chance for severe weather, mainly in the form of damaging wind gusts, will be along and north of Highway 96 late tonight. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Showers and thunderstorms will develop and move southeast behind a strong cold front on Monday. Severe weather is not expected, however. By mid-week, excessive heat may develop with widespread temperatures above 100 degrees. Some areas may experience afternoon heat indices of 105 degrees or higher, especially Thursday. Days 2-7 Hazards ---------------- * Sunday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Excessive heat: Elevated risk - Fire weather: Elevated risk * Monday - Lightning: Limited risk * Tuesday - Fire weather: Elevated risk * Wednesday - Lightning: Limited risk - Excessive heat: Significant risk - Fire weather: Elevated risk * Thursday - Lightning: Limited risk - Excessive heat: Significant risk * Friday - Lightning: Limited risk - Excessive heat: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Special Weather Statement National Weather Service Dodge City KS 738 PM CDT Sat Jun 19 2021 KSZ061>063-200130- Finney KS-Kearny KS-Hamilton KS- 738 PM CDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON...KEARNY AND SOUTHWESTERN FINNEY COUNTIES UNTIL 830 PM CDT/730 PM MDT/... At 738 PM CDT/638 PM MDT/, Doppler radar was tracking a strong thunderstorm near Lakin, moving northeast at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lakin, Holcomb, Deerfield, Kendall and Plymell. A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern Kansas. LAT...LON 3774 10147 3798 10159 3820 10103 3779 10084 TIME...MOT...LOC 0038Z 245DEG 23KT 3789 10131 GERARD
The Goodland radar (KGLD), 150 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
6 thunderstorm wind. Local standard time, as filed.
Winds gusted to approximately 60 MPH.
Wind gusts to 60 MPH were estimated.
Winds were estimated to be 60 to 70 MPH.
Winds were estimated to be 65 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970412, 970413, 970414, 970415, 970416, 970417.